MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F105BER130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed a leak near the hub and revealed a fracture underneath the strain relief.If the device is gripped by the hub and is lifted at an angle, damage such as a kink and subsequent fracture may occur.Further evaluation revealed multiple kinks and ovalizations along the length of the device.This damage was not mentioned in the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the posterior communicating artery (pca) using a benchmark 6f 071 delivery catheter (benchmark), a neuron select catheter 5f (5f select), and a guidewire.During the procedure, the physician advanced the benchmark into the internal carotid artery (ica) using the 5f select and the guidewire.Upon removal of the 5f select and guidewire, the physician attached a contrast line to the hub of the benchmark and noticed a leak.The physician then realized that the benchmark was fractured at the proximal length, near the hub.Therefore, the benchmark was removed.The procedure was completed using a new benchmark, the same 5f select, and the same guidewire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note, that the following section was incorrectly reported on the initial mfr report.And is being corrected on this follow-up # 1 mfr report: 1.Section d.Box 4.Unique identifier.H3 other text: placeholder.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18381840
Report Number3005168196-2023-00569
Device Sequence Number18046594
Product Code DQY
UDI-Device Identifier00814548014029
UDI-Public00814548014029
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Catalogue NumberBMK6F105BER130
Device Lot NumberF00006762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005